Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 1, 2015, 10:06 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 10:06 PM PDT (05:06 UTC)
- Expired
- Jul 1, 2015, 10:30 PM PDT
- In force
- 24 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 135 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 3181 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
092 WUUS55 KVEF 020506 SVRVEF NVC003-017-020530- /O.NEW.KVEF.SV.W.0014.150702T0506Z-150702T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1006 PM PDT WED JUL 1 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1030 PM PDT * AT 1004 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COYOTE SPRINGS...OR 23 MILES NORTHWEST OF MOAPA TOWN...AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... COYOTE SPRINGS AND HIGHWAY 93 NEAR THE CLARK LINCOLN COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3685 11480 3675 11499 3695 11540 3715 11497 TIME...MOT...LOC 0504Z 145DEG 18KT 3687 11495 $$ SC
2 follow-up statements
312 WWUS55 KVEF 020520 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1020 PM PDT WED JUL 1 2015 NVC003-017-020530- /O.CON.KVEF.SV.W.0014.000000T0000Z-150702T0530Z/ LINCOLN NV-CLARK NV- 1020 PM PDT WED JUL 1 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR SOUTH CENTRAL LINCOLN AND NORTH CENTRAL CLARK COUNTIES... AT 1018 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COYOTE SPRINGS...OVER HIGHWAY 93 AT THE CLARK COUNTY...LINCOLN CONTY LINE...OR 25 MILES NORTHWEST OF MOAPA TOWN. THIS STORM WAS MOVING TO THE NORTWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... COYOTE SPRINGS. THIS INCLUDES INTERSTATE 15 IN ARIZONA NEAR MILE MARKER 3. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3685 11480 3675 11499 3695 11540 3715 11497 TIME...MOT...LOC 0518Z 145DEG 18KT 3691 11496 $$ SC
422
WWUS55 KVEF 020529
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1029 PM PDT WED JUL 1 2015
NVC003-017-020538-
/O.EXP.KVEF.SV.W.0014.000000T0000Z-150702T0530Z/
LINCOLN NV-CLARK NV-
1029 PM PDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN AND
NORTH CENTRAL CLARK COUNTIES WILL EXPIRE AT 1030 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
OF UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM IN THE
VICINITY OF HIGHWAY 93 IN SOUTHERN LINCOLN COUNTY.
LAT...LON 3685 11480 3675 11499 3695 11540 3715 11497
TIME...MOT...LOC 0526Z 145DEG 18KT 3691 11496
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:53 PM PDT, 13 minutes earlier.
Area forecast discussion, Jul 1, 9:53 PM PDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 953 PM PDT WED JUL 1 2015 .SYNOPSIS...HIGH PRESSURE OVER UTAH AND NEVADA THROUGH THE WEEK INTO THE WEEKEND WILL KEEP TEMPERATURES ACROSS THE REGION SEVERAL DEGREES ABOVE NORMAL. A MOIST SOUTHEAST FLOW WILL COMBINE WITH WEAK INSTABILITY LEADING TO CHANCES FOR THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. DRIER AIR MAY MOVE INTO THE AREA BY EARLY NEXT WEEK. && .UPDATE...MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO MOVE NORTHWEST ACROSS LINCOLN, NORTHERN CLARK AND NORTHERN MOHAVE COUNTIES THIS EVENING. WE HAVE SEEN THINGS QUIET DOWN AS OF WRITING ACROSS ESMERALDA COUNTY WHILE ACTIVITY IS STARTING TO GO AGAIN OVER INYO AND VERY FAR NW SAN BERNARDINO COUNTIES. THINGS SHOULD WORK IN CENTRAL NYE COUNTY IN THE NEXT HOUR AS THE ACTIVITY IN CLARK COUNTY WORKS THAT WAY. THE MAIN ISSUE FOR THE OVERNIGHT REMAINS THE COVERAGE OF SHOWERS AND THUNDERSTORMS. BASED ON THE LACK OF ACTIVITY THIS EVENING IN MUCH OF SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES, POPS WERE REMOVED FOR THE REST OF TONIGHT IN THIS AREA AS MESOANALYSIS INDICATES THINGS REMAINING STABLE. FURTHER NORTH, BOTH THE 00Z OPERATIONAL WRF AND THE LATEST HRRR INDICATE INYO COUNTY SHOULD SEE CONVECTION OVERNIGHT AND GIVEN THE AGREEMENT WITH THE MODELS, I RAISED POPS HERE. FURTHER EAST, I LEFT THE REST OF THE POPS AS IS AS ACTIVITY MAY WORK INTO NW AZ LATER ON TONIGHT THAT MAY SPUR MORE DEVELOPMENT AS IT HEADS WEST. WHILE LAS VEGAS SHOULD STAY QUIET THROUGH 1 OR 2 AM, IT IS POSSIBLE IF THINGS GET MORE ACTIVE IN NW AZ THAT WE MAY SEE SOME LATE-NIGHT SHOWERS OR THUNDERSTORMS MOVE INTO THE VALLEY FROM THE EAST. WITH THE WAVE AND ASSOCIATED 60 KT+ 250 MB JET PASSING BY TO OUR SOUTHWEST AND HEADING NORTHWEST OVERNIGHT WE WILL CONTINUE TO HAVE ENOUGH OF A FORCING MECHANISM TO TRIGGER CONVECTION WHERE WE HAVE ENOUGH INSTABILITY. OTHER CHANGES WERE TO UPDATE DEW POINTS TO INCREASE THEM AND BRING THEM IN-LINE WITH SURFACE OBS. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS SHOULD HOLD THROUGH THE REST OF TONIGHT WITH SPEEDS MAINLY 10-12 KNOTS. THERE IS SOME POTENTIAL FOR LATE-NIGHT SHRA/TSRA BUT CONFIDENCE IS TOO LOW TO INCLUDE THE TAF AT THIS TIME. WINDS WILL LIKELY GO LIGHT AND VARIABLE AGAIN FOR MUCH OF THURSDAY...FAVORING AN EASTERLY DIRECTION BEFORE SOUTHWEST WINDS DEVELOP LATE IN THE DAY. CLOUDS SHOULD INCREASE THIS EVENING AND SHOWERS OR THUNDERSTORMS MAY DEVELOP BY LATE EVENING LEADING TO THE POSSIBILITY OF GUSTY AND ERRATIC WINDS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE DAY THURSDAY. CIGS WITH ANY THUNDERSTORMS WILL RANGE FROM 8 TO 10 KFT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH TONIGHT ACROSS MUCH OF THE AREA AND THUNDERSTORM CHANCES WILL CONTINUE THURSDAY. MAINLY SCT-BKN CLOUDS AOA 15K FEET WITH BASES AS LOW AS 6K-10K FEET IN AND NEAR ANY SHRA/TSRA. OUTSIDE OF THUNDERSTORM ACTIVITY...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS. && .PREVIOUS DISCUSSION... ISSUED AT 315 PM PDT WED JUL 2015 .SHORT TERM...THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY OVER UTAH AND NORTHERN NEVADA THROUGH THE PERIOD LEADING TO CONTINUED HOT TEMPERATURES. A FAIRLY MOIST SOUTHEAST FLOW WILL PERSIST OVER MUCH OF THE FORECAST AREA WITH PRECIPITABLE WATER VALUES RANGING FROM NEAR AN INCH ACROSS THE FAR NORTH TO ABOUT AN INCH AND A HALF ACROSS THE FAR SOUTH. A WAVE WILL CONTINUE TO MOVE UP THROUGH SOUTHEAST CALIFORNIA THURSDAY LEADING TO CONTINUED THUNDERSTORM CHANCES THROUGHOUT THE DAY IN MOST AREAS. THE MODELS DO AGREE THAT SOMEWHAT STABLE AIR MAY BE MOVING IN BEHIND THE WAVE INTO THE EXTREME SOUTHERN PART OF THE FORECAST AREA. I DO NOT SEE ANY SIGNIFICANT WAVES APPROACHING FRIDAY BUT THE MODELS KEEP MOIST AND UNSTABLE AIR OVER MUCH OF THE AREA EXCEPT BASICALLY SAN BERNARDINO COUNTY. SO I WENT WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FOR THE REST OF THE AREA WITH THE HIGHEST POPS IN THE NORTHWEST PART OF THE CWA WHERE THE MODELS SHOW THE BETTER MOISTURE AND INSTABILITY. .LONG TERM...THURSDAY THROUGH WEDNESDAY. SATURDAY AND SUNDAY WILL BRING A SOUTHERLY FLOW OVER THE FORECAST AREA AS THE HIGH BECOMES CENTERED NEAR THE FOUR CORNERS. THERE IS NO INDICATION OF ADDITIONAL MOISTURE BEING ADVECTED IN THE SOUTHERLY FLOW. THE MOST FAVORABLE AREA FOR THUNDERSTORMS WILL BE OVER THE SOUTHERN SIERRA AND ESMERALDA COUNTY WITH AN ENHANCED JET STREAK AND PW VALUES AROUND 1 INCH OVER THOSE ZONES. AN INCREASINGLY DRY SOUTHWEST FLOW IS FORECAST TO PUSH INLAND FROM THE TROUGH OFF THE WEST COAST MONDAY THROUGH WEDNESDAY WHICH WILL LEAD TO DIMINISHING CHANCES FOR THUNDERSTORMS FROM WEST TO EAST. TEMPERATURES WILL LOWER SLIGHTLY WITH HIGHS WITHIN A FEW DEGREES OF NORMAL. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...STACHELSKI SHORT TERM...HARRISON LONG TERM...ADAIR
In the hours before
Local storm report, Jul 1, 4:16 PM PDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 5 N TOPOCK 34.79N 114.47W
07/01/2015 MOHAVE AZ PUBLIC
SEVERAL REPORTS OF DOWNED TREES, MOBILE HOME
AWNINGS DAMAGED AND POWER OUTAGES. AT LEAST
ONE PALM TREE FIRE REPORTED. TIME
APPROXIMATE BASED ON POWER OUTAGE BEGIN
TIME.
&&
JSLocal storm report, Jul 1, 4:28 PM PDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
428 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 5 SSW BULLHEAD CITY 35.08N 114.59W
07/01/2015 MOHAVE AZ PUBLIC
METAL SHADE AWNING BLOWN OVER. TIME IS
APPROXIMATE BASED ON ASOS WIND REPORT.
&&
JSLocal storm report, Jul 1, 6:40 PM PDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
640 PM PDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 ESE COLORADO CITY 36.95N 112.90W
07/01/2015 E0.75 INCH MOHAVE AZ TRAINED SPOTTER
PENNY SIZE HAIL FELL IN CANE BEDS AND CAUSED DAMAGE TO
SEVERAL VEGETABLE GARDENS...FLATTENING SOME CROPS AND
PUNCHING HOLES IN OTHERS. WIND GUSTS WERE ESTIMATED
AROUND 50 MPH.
&&
STACHELSKILocal storm report, Jul 1, 6:44 PM PDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
644 PM PDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST YUCCA MOUNTAIN (NTS A24 36.84N 116.47W
07/01/2015 M65.00 MPH NYE NV MESONET
EAST WINDS GUSTED TO 65 MPH AT YUCCA MOUNTAIN.
&&
STACHELSKILocal storm report, Jul 1, 6:47 PM PDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
647 PM PDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST AREA 27 (NTS A27) 36.77N 116.11W
07/01/2015 M59.00 MPH NYE NV MESONET
SOUTH WINDS GUSTED TO 59 MPH AT THE AREA 27 MESONET SITE.
&&
STACHELSKILocal storm report, Jul 1, 8:19 PM PDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
819 PM PDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 11 W ALAMO 37.34N 115.36W
07/01/2015 M62.00 MPH LINCOLN NV MESONET
TIKABOO PEAK MEASURED A 62 MPH THUNDERSTORM WIND GUST.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:58 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.